Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Charleston, WV

August 8, 2013Jackson County, Putnam County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 8, 2013, 3:56 PM EDT for Jackson County, Putnam County, West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2013, 3:56 PM EDT (19:56 UTC)
Expired
Aug 8, 2013, 6:00 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:59 PM EDTFLASH FLOODKenna, WV911 CENTER REPORTED 2 FEET OF WATER ON ROUTE 21 NEAR KENNA FIRE DEPT. NEAR PLEASANT VALLEY ROAD INTERSECTION.
Aug 8, 4:12 PM EDTFLASH FLOODKenna, WVWATER RESCUE JUST SOUTH OF VFD ON RT.21 IN KENNA. 1-2FT OF WATER INTO KENNA ELEMENTARY SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WGUS51 KRLX 081956
FFWRLX
WVC035-079-082200-
/O.NEW.KRLX.FF.W.0041.130808T1956Z-130808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  EXTREME NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 348 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ABOUT 2 
FEET OF WATER OVER ROUTE 21 NEAR THE FIRE DEPARTMENT. ADDITIONAL 
RAINFALL WILL CAUSE ADDITIONAL FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3873 8159 3866 8159 3862 8173 3867 8181
      3868 8179 3868 8177 3869 8178 3873 8170

$$

25
3 follow-up statements
522 
WGUS51 KRLX 081959 CCA
FFWRLX
WVC035-079-082200-
/O.COR.KRLX.FF.W.0041.130808T1956Z-130808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  EXTREME NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 348 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ABOUT 2 
FEET OF WATER OVER ROUTE 21 NEAR THE FIRE DEPARTMENT AROUND KENNA. 
ADDITIONAL RAINFALL WILL CAUSE ADDITIONAL FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3873 8159 3866 8159 3862 8173 3867 8181
      3868 8179 3868 8177 3869 8178 3873 8170

$$

25
702 
WGUS71 KRLX 082100
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 PM EDT THU AUG 8 2013

WVC035-079-082200-
/O.CON.KRLX.FF.W.0041.000000T0000Z-130808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-JACKSON WV-
500 PM EDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHERN JACKSON AND EXTREME NORTHEASTERN PUTNAM COUNTIES IN WEST
VIRGINIA...

AT 452 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS STILL OCCURRING ALONG ROUTE 21 NEAR THE FIRE DEPARTMENT 
AROUND KENNA...ALTHOUGH THE WATER WAS RECEDING. FLOODING HAS ALSO 
BEEN REPORTED AT THE ELEMENTARY SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3873 8159 3866 8159 3862 8173 3867 8181
      3868 8179 3868 8177 3869 8178 3873 8170

$$

25
242 
WGUS71 KRLX 082155
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT THU AUG 8 2013

WVC035-079-082202-
/O.EXP.KRLX.FF.W.0041.000000T0000Z-130808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-JACKSON WV-
555 PM EDT THU AUG 8 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM EDT FOR SOUTHERN
JACKSON AND EXTREME NORTHEASTERN PUTNAM COUNTIES IN WEST VIRGINIA...

HEAVY RAIN HAS MOVED OUT OF THE AREA...THEREFORE THE 
FLASH FLOOD WARNING THAT WAS IN EFFECT IS BEING ALLOWED TO EXPIRE. 
STREAMS AND CREEKS HAVE BEGUN TO RECEDE...WITH ONE LANE OF HIGHWAY 
21 NOW OPEN. SOME WATER OR DEBRIS MAY STILL BE ON ROADS...SO 
MOTORISTS SHOULD STILL USE EXTREME CAUTION.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3873 8159 3866 8159 3862 8173 3867 8181
      3868 8179 3868 8177 3869 8178 3873 8170

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:30 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 8, 3:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT THU AUG 8 2013

.SYNOPSIS...
MOISTURE AND INSTABILITY PERSISTS INTO THE WEEKEND WITH ROUNDS OF
SHOWERS AND THUNDERSTORMS. COLD FRONT SAGS SLOWLY SOUTH THROUGH
VICINITY SATURDAY INTO SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
ACTIVE WEATHER CONTINUES FOR THE NEAR TERM AND BEYOND...WITH THE
PRIMARY FORECAST CONCERN REVOLVING AROUND PRECIP AMOUNTS EXPECTED
ALONG WITH SUBSEQUENT FLOODING POTENTIAL.

AT 18Z RADAR DEPICTING A NORTH/SOUTH BROKEN LINE OF SHOWERS WITH
SOME THUNDER MOVING EASTWARD ACROSS THE CENTRAL PART OF THE FORECAST
AREA. SFC FRONT CURRENTLY LOCATED ROUGHLY JUST SOUTH OF CLEVELAND
OHIO W/SW-WARD TO JUST NORTH OF DAYTON OHIO...WITH EXPECTED
DEVELOPING SHOWERS/THUNDERSTORMS NEAR IT AS WELL. LINE OF SHOWERS
CURRENTLY BISECTING AREA WILL CONTINUE EAST INTO THE MOUNTAINS BY
LATE AFTERNOON...WITH SHOWERS/STORMS ON THE FRONT TO PUSH E/NE-WARD
AND EVENTUALLY MAKING INTO PARTS OF THE NW ZONES BY LATE
AFTERNOON/EARLY EVE. NOT EXPECTING MUCH IN THE WAY OF A SEVERE
THREAT WITH THESE STORMS FOR OUR AREA...BUT SIMILAR TO YESTERDAY...A
MARGINAL THREAT FOR A SEVERE STORM EXISTS MAINLY TO THE NORTH AND
NORTHWEST OF THE FORECAST AREA.

OVERNIGHT ANY ONGOING CONVECTION WILL CONTINUE TO SLIDE EASTWARD
MAINLY ACROSS NORTHERN ZONES WHILE DIMINISHING IN COVERAGE AND
STRENGTH AS INSTABILITY WANES. SHOULD SEE THE NORMAL LULL IN
OVERNIGHT PRECIP COVERAGE INITIALLY BUT WILL LEAVE LOW/MID CHANCE
POPS IN THE EARLY OVERNIGHT HOURS. BY AND AFTER 06Z THE NEXT IN THE
SERIES OF VORT MAXES APPROACHES THE WESTERN ZONES WITH SFC LOW
RIDING ALONG THE STALLED FRONT JUST TO THE NW OF THE AREA. TOUGH TO
KNOW HOW MUCH TO INCREASE POPS WITH THESE FEATURES BUT WILL BRING IN
HIGHER POPS ACROSS THE WEST QUICKER THAN THE USUAL DIURNAL
TREND...BY 09Z-12Z FRI. THIS VORT MAX QUICKLY PUSHES OFF TO THE EAST
WHILE BEING REPLACED BY A STRONGER VORT MAX PROGGED TO MOVE ACROSS
NORTHERN ZONES DURING THE AFTERNOON. AS SFC LOW CONTINUES TO PULL
AWAY TO THE NORTH THE COLD FRONT ATTEMPTS TO PUSH SOUTHEAST A BIT
AND FOR A TIME AFTER 18Z FRI-00Z SAT MAY BE LOCATED OVER OUR SE OHIO
ZONES. STILL EXPECT THE HIGHEST GENERAL COVERAGE OF PRECIP TO BE
NEAR AND OUT AHEAD OF THE VORT MAX BUT MAY SEE SOME REDEVELOPMENT
ALONG THE FRONT ITSELF FURTHER WEST.

REGARDING FLASH FLOODING POTENTIAL...THE GENERAL CONSENSUS OF PRECIP
MODEL OUTPUT RUNNING AROUND 1.00IN - 1.50IN. THE AREA IS AND HAS
BEEN MOSTLY DRY RECENTLY. WHILE NOT APPEARING TO BE A WIDESPREAD
FLOOD THREAT...WITH TALL STORMS AND PWATS AT AND OVER 2.00IN AND
STORM MOTION AROUND 10-15KTS...STORMS SHOULD BE GOOD RAINMAKERS.
WILL CONTINUE THE FLASH FLOOD WATCH MAINLY FOR THE POTENTIAL OF SOME
LOCALIZED FLASH FLOODING...WITH THE HIGHEST THREAT APPEARING TO COME
EARLY FRIDAY AT THIS POINT IN TIME.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FRONTAL BOUNDARY STALLED OUT ALONG NORTHERN ZONES FRIDAY NIGHT...BUT
WILL SLOWLY SAG SOUTH ACROSS THE CWA ON SATURDAY...WITH A GRADUAL
DRYING TREND NORTH TO SOUTH AS IT DOES SO. KEPT HEAVY RAIN WORDING
INT HE FORECAST FOR FRIDAY NIGHT...AS PW VALUES ARE PROGGED TO STILL
BE OVER 2 INCHES. FRONTAL BOUNDARY WILL END UP TO THE SOUTH OF THE
CWA BY SUNDAY MORNING. WILL STILL BE A CHANCE FOR SOME SHOWER/STORM
ACTIVITY ALONG THE EXTREME SOUTHERN/EASTERN ZONES AS WAVES CONTINUE
TO PUSH EAST ACROSS THE FRONTAL BOUNDARY...BUT THE BULK OF THE CWA
SHOULD BE IN DRIER...AND SOMEWHAT COOLER WEATHER. AS WITH PREVIOUS
FORECAST...CONTINUED TO TREND MORE TOWARDS THE GFS/ECMWF SOLUNS
WHICH INDICATE A WAVE...AND THUS HIGHER POPS MOVING ACROSS
SOUTHERN/CENTRAL ZONES FRIDAY NIGHT/SATURDAY.

AS STATED PREVIOUSLY...THE FFA MAY BE ABLE TO BE TRIMMED EARLY
ACROSS THE NORTHERN ZONES FRIDAY NIGHT AS THIS FRONTAL BOUNDARY
STARTS TO SINK SOUTH ACROSS THE CWA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXTENDED PERIOD STARTS OUT DRIER AS FRONTAL BOUNDARY TO THE SOUTH OF
THE CWA...AND HIGH PRESSURE BRIEFLY BUILDS IN FROM THE NORTH.
HOWEVER...MOISTURE AND HUMIDITY WILL BE ON THE INCREASE ONCE AGAIN
BY LATE MONDAY NIGHT INTO TUESDAY...AS A LOW PRESSURE SYSTEM...AND
COLD FRONTAL BOUNDARY APPROACH AND MOVE THROUGH THE AREA THROUGH MID
WEEK. INCREASED POPS TO AT LEAST CHANCE-HIGH CHANCE CATEGORY
EARLY-MID WEEK. COULD SEE HEAVY DOWNPOURS ASSOCIATED WITH ANY
SHOWERS/STORMS AS PW VALUES WILL ONCE AGAIN RISE UP TO AROUND
1.7-1.9 INCHES...AND DEPENDING ON WHAT HAPPENS OVER THE NEXT FEW
DAYS/INTO THE WEEKEND...COULD DETERMINE WHETHER OR NOT ANY LOCALIZED
WATER ISSUES WILL BE A CONCERN.

FRONTAL BOUNDARY SINKS TO THE SOUTH ON THURSDAY...WITH DRIER AND
COOLER WEATHER IN ITS WAKE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VARIABLE FLIGHT CONDITIONS EXPECTED OVER THE THE VALID PERIOD WITH
CONTINUED ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED. CONTINUE
TO EXPECT LOW VFR CIGS TO PREVAIL FOR MUCH OF THE AFTERNOON HOURS
TODAY...WITH INTERMITTENT MVFR/IFR CIGS AND VIS UNDERNEATH HEAVIER
SHOWERS OR THUNDERSTORMS.

CONFIDENCE LOWERS QUITE A BIT DURING THE OVERNIGHT HOURS. EXPECT A
DECREASE IN PRECIP COVERAGE AS A GENERAL RULE...BUT THERE WILL
LIKELY BE LINGERING SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM
OVERNIGHT. OUTSIDE OF PRECIP AND ANTICIPATING THAT MOST IF NOT ALL
THE TERMINALS SEE SOME PRECIP TODAY...POTENTIAL FOR SOME REDUCTION
IN VIS AS WELL AS LOW STRATUS DECK FORMING. EXPECT AT LEAST A
PREVAILING MVFR CIG BY THE LATE EVE HOURS...WITH THE POTENTIAL FOR
IFR CIGS MAINLY ACROSS THE EAST.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FOR
TOMORROW...WITH NEARLY IDENTICAL CONDITIONS TO TODAY/S
ANTICIPATED.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: COVERAGE OF SHOWERS AND THUNDERSTORMS AND THEIR
TIMING WILL LIKELY VARY. TIMING OF FLIGHT CONDITIONS MAY BE HIGHLY
VARIABLE OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H
EKN CONSISTENCY  M    M    H    H    H    H    M    M    H    H    M    M
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    H    H

AFTER 18Z FRIDAY...
IFR POSSIBLE IN ROUNDS OF CONVECTION INTO SATURDAY NIGHT. IN HUMID
AIR IFR CEILINGS COULD EVEN DEVELOP OUTSIDE THE
CONVECTION...ESPECIALLY AT NIGHT AND INTO THE MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR VAZ003-004.

&&

SYNOPSIS...50/SL
NEAR TERM...50
SHORT TERM...SL
LONG TERM...SL
AVIATION...50
Hazardous weather outlook, Aug 8, 7:30 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
730 AM EDT THU AUG 8 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-091130-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
730 AM EDT THU AUG 8 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:02 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more40 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.